withdrawal from prozac

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

loveelf1
New Member


Date Joined Feb 2005
Total Posts : 2
   Posted 2/5/2005 2:01 PM (GMT -7)   
Hi have just registered as I am desperate from some advice about withdrawing from prozac. I have been on a medium dose of the drug for six months and because I felt so great I stopped it dead. I was sick of the inconvienience of endless doctor visits and the strain of taking time off work etc also the total lack of libido. That was four and a half weeks ago and I feel really really dizzy. I rung the doctors to see if there was a virus or something about. It came to a head when I got so dizzy I had a car accident and wrote another car off. I also feel like I have electricity in my head a kind of bubbling feeling apart from that I do feel well I do not feel depressed anymore but have a feeling these are maybe withdrawal symptoms am frightened if I go to the doctors I will be put back on drug which I do not really want as I feel better than I have done for years  any advice??

Teenager
New Member


Date Joined Jan 2005
Total Posts : 11
   Posted 2/6/2005 12:11 AM (GMT -7)   
they might put you back on the drug, but they'll be reducking your dosages little by little so stuff like that doesnt happen. Quitting cold turkey never goes without a hitch. : ) My advice: GO SEE YOUR DOCTOR! they're not out to get you! i promise!

snohare
Veteran Member


Date Joined Oct 2004
Total Posts : 2088
   Posted 2/6/2005 4:30 AM (GMT -7)   

There are known problems with coming off SSRI's in some people, and specific ways of avoiding or reducing these problems. Going cold turkey like you did is like putting a man in a wheelchair until his broken legs mend, then just tipping him out of the chair...yeah, things are fixed, but you still need to adapt back to the old way of doing things. (I'd guess you know this by now ! eyes ) Serotonin is used by the body in dozens of different cells, organs, pathways....it's a really big deal to alter it, that's why Prozac etc works so well...but conversely, you've got to ease back to normal mode.

I know what you mean about not wanting to go back on it because you feel well, I'm only on it for the winter and come off it as soon as possible, just on principle...but slow and steady seems to do fine enough. yeah


loveelf1
New Member


Date Joined Feb 2005
Total Posts : 2
   Posted 2/7/2005 2:40 AM (GMT -7)   
Hi thanks for reply it makes alot of sense. I feel abit angry that I was not given more information about the withdrawal effects. I have found the whole thing incredibely frightening! I was worried that I may have a serious illness and that of course leads to the whole anxiety circle and worrying if you really are well again after all. Dealing with the aftermath of a smashed up car and feeling like I am on a rollercoaster with vertigo all day now leaves me with a different set of hurdles to try and overcome. I am not sorry I went on prozac cos despite this problem now, it did sort me out at a time when I was very ill, but I was naive to think it was a cure all and did not look to the day when I had to stop relying on them. If anyone has any advice on ways to cope I would be very grateful,and yes, I now realise coming off them like that was foolish! I will go to the docs and try a different approach.

snohare
Veteran Member


Date Joined Oct 2004
Total Posts : 2088
   Posted 2/7/2005 6:55 PM (GMT -7)   

You might also want to type the words "serotonin syndrome" into a search engine and see if any useful information comes up. From what I remember - and this was a late night glance, so my memory is even hazier than usual eyes  - it may apply to those coming off SSRIs as well as those who are actually on them.

From what I've read of the scientific literature, there may be a permanent adaptive effect in some persons who go on SSRIs. (There was a programme on BBC RAdio 2 a few weeks back about the fact that this information was not disclosed to regulatory authorities, and extra warning information is to be included with prescriptions now, in the UK at least.)

I for one am glad that Prozac exists, however much it galls me to rely on it. Without it, I would undoubtedly be cold in my grave; but then again, its sister drug Paxil (Seroxat) was the rollercoaster ride from Hell, so I am all for careful regulation and punitive fines where needed. yeah

If you look at some of the older posts - either here or on the Bi-polar Forum, I'm not sure which - you may get some useful tips on Cognitive Therapy (CBT, I think it may be referred to ). I've found this sort of thing very effective in helping me unlearn the old thinking patterns that become entrenched during depressive episodes, and want to recur at other times. 

I suppose this means I am suggesting "elf-treatment" then.... tongue (Sorry couldn't resist, I'm short on jokes this week ! )

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 1:50 AM (GMT -7)
There are a total of 2,735,779 posts in 301,334 threads.
View Active Threads


Who's Online
This forum has 151435 registered members. Please welcome our newest member, Manny222.
152 Guest(s), 3 Registered Member(s) are currently online.  Details
bluelyme, Heatheranne87, Job_the_Phoenix


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer